I am wondering if anyone else gets black stool after treatment with antibiotics (cipro, zithromax). I took these for a mild UTI, and I had severe constipation too. Yesterday, my stool had normal texture, but it was almost black.
I did take acidophilous during the antibiotic treatment. I told my doctor about it, and he wasn't worried about it since my CBC tests were normal.
I normally have excellent bowel movements since I eat lots and lots of fiber.
I've been taking a combination of antibiotics Metronizadol and amoxicillin since a week ago for severe gum infections and I began to have to clear my bowels five to six times a day. But the stool was not liquid but normal (hard) though darker than usual.
After a week of treatment, I empty my bowels less frequently (about 2 or 3 times instead of 5 or 6) and the stool is harder and even darker now (black).
Otherwise, I feel perfectly fine.
By the way, since I empty my bowels so frequently, the stool does not smell at all.
Even before taking the antibiotics, my stool hardly smell at all for I have to empty my bowels sometimes twice a day because of the huge quantity of fibre that I eat.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.